I've had depression since I can remember as well as inattentive ADD. I was diagnosed at 17. I am 44 now. I used to have severe anxiety (treated with xanax)... however a life changing experience got me off xanax. Been prescribed adderall along with several different anti depressants. I feel no anxiety with the adderall. Went 8-9 months without anything... Depression never had left. So, my Doctor and I started with a clean slate. The addreall was prescribed along with cymbalta. No luck with depression but able to focus and study. There have been a couple more anti depressants but cant really recall what they were! Anyway my question is I have not experienced any anxiety with adderall; however the second week into the effexor I had headaches... those went away..In the fourth week taking effexor my stomach is allll nerves!! Continuously obsessing over bad thoughts. Everything is just awful. Do I just get through the bad and tolerate this for now in hopes this side effect will clear up and go away? Is it true that sometimes it gets worse before it gets better on new anti depressants?
Anyone start effexor and get hit with headaches then anxiety?
Question posted by Lesliz on 28 Oct 2013
Last updated on 6 November 2013 by Pansy404
yes when starting a new drug things often do get worse before they get better.
If you are still not feeling well after six weeks on Effexor, speak to your doctor. It may be that Effexor does not suit you. We all react differently to drugs. What suits one person, may not suit another. However, it is not worth taking a drug that gives you bad side effects.
I just started effexor about a week ago and I've noticed a substantial increase in my anxiety. I've been told, however, that the anxiety usually goes away after your body gets used to the new med, and that this process can take up to 6 weeks. That being said, if these side effects are having a major impact on your life, it could be a good indicator that this med just isn't for you.
Yes, it is true that side effects can make it worse before it gets better. Since it has been a month since you started this med I would discuss your options with the doc. There is a medication called Pristiq which is an improved version of Effexor that you may want to inquire about. Otherwise, the doctor may want to adjust your dosage or encourage you to hang in there.
Mood and mental changes are a possible side effect of Effexor. You should call your doctor right away about your side effects.
- Effexor information for Healthcare Professionals (includes dosage details)
- Side effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.